Alert archive / Kentucky / River Flood Warnings in 2011

River Flood Warning 12, NWS Louisville, KY

February 28, 2011Warren County, Kentucky

NWS Louisville, KY issued this river flood warning at Feb 28, 2011, 9:39 PM CST for Warren County, Kentucky. It took effect at Feb 28, 2011, 11:00 PM CST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Feb 28, 2011, 9:39 PM CST (03:39 UTC)
In effect from
Feb 28, 2011, 11:00 PM CST
Expired
Mar 1, 2011, 6:25 PM CST
In force
19 hr
Issued by
NWS Louisville, KY
Flood severity
Minor

County Warren County, KY

The river

Written for the forecast point Drakes Creek near Alvaton (ALVK2).

Action stage
22 ft
Minor stage
24 ft
Moderate stage
35 ft
Major stage
42 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03314000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

168 
WGUS43 KLMK 010339
FLWLMK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LOUISVILLE, KY 
1039 PM EST MON FEB 28 2011

...THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN KENTUCKY... 

  DRAKES CREEK NEAR ALVATON

AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...WARREN.

.HEAVY RAIN OVERNIGHT SUNDAY INTO MONDAY MORNING HAS CAUSED THE RIVER TO RISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS 
ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO
OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED
BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS.
 
ADDITIONAL INFORMATION IS AVAILABLE AT 
WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE).

THE NEXT STATEMENT WILL BE ISSUED MIDDAY TUESDAY.

&&

KYC227-011839-
/O.NEW.KLMK.FL.W.0012.110301T0500Z-110301T2100Z/
/ALVK2.1.ER.110301T0500Z.110301T1200Z.110301T1500Z.NO/
1039 PM EST MON FEB 28 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE DRAKES CREEK NEAR ALVATON.
* UNTIL TUESDAY AFTERNOON.
* AT  9:45 PM MONDAY THE STAGE WAS 20.1 FEET. 
* FLOOD STAGE IS 22.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TUESDAY AND 
  CONTINUE TO RISE TO NEAR 23.2 FEET BY TUESDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY TUESDAY LATE MORNING.
* IMPACT...AT 21.0 FEET...PHIL MOORE PARK FLOODS OVER TRAILS.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 23.6  
  FEET ON JUN 6 1998.

$$
2 follow-up statements
321 
WGUS83 KLMK 011604
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
1104 AM EST TUE MAR 1 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...
 
  DRAKES CREEK NEAR ALVATON 
  GREEN RIVER AT WOODBURY 
  GREEN RIVER AT ROCHESTER 
 
AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...BUTLER...MUHLENBERG...
OHIO...WARREN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS 
ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO
OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED
BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS.
 
ADDITIONAL INFORMATION IS AVAILABLE AT 
WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE).

THE NEXT STATEMENT WILL BE ISSUED TONIGHT.

&&

KYC227-020025-
/O.EXT.KLMK.FL.W.0012.000000T0000Z-110302T0025Z/
/ALVK2.1.ER.110301T0436Z.110301T1145Z.110301T1825Z.NO/
1104 AM EST TUE MAR 1 2011

THE FLOOD WARNING CONTINUES FOR
  THE DRAKES CREEK NEAR ALVATON.
* AT 10:45 AM TUESDAY THE STAGE WAS 24.4 FEET. 
* FLOOD STAGE IS 22.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS AFTERNOON.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 25.4  
  FEET ON FEB 12 1994.

$$

KYC031-227-020404-
/O.EXT.KLMK.FL.W.0001.000000T0000Z-110304T1900Z/
/WDBK2.1.ER.110225T2316Z.110302T0600Z.110304T1300Z.NO/
1104 AM EST TUE MAR 1 2011

THE FLOOD WARNING CONTINUES FOR
  THE GREEN RIVER AT WOODBURY.
* AT  6:00 AM TUESDAY THE STAGE WAS 37.4 FEET. 
* FLOOD STAGE IS 33.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 38.9 FEET BY 
  AFTER MIDNIGHT WEDNESDAY. THE RIVER WILL FALL BELOW FLOOD STAGE 
  FRIDAY MORNING.
* IMPACT...AT 39.0 FEET...LOW SPOTS ON NORTH AND SOUTH CHURCH STREETS 
  IN WOODBURY FLOOD.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 37.7  
  FEET ON MAR 21 2008.

$$

KYC031-177-183-020404-
/O.EXT.KLMK.FL.W.0007.000000T0000Z-110306T0900Z/
/RCHK2.1.ER.000000T0000Z.110303T0600Z.110306T0300Z.NO/
1104 AM EST TUE MAR 1 2011

THE FLOOD WARNING CONTINUES FOR
  THE GREEN RIVER AT ROCHESTER.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO HAVE A MAXIMUM VALUE OF 20.7 
  FEET EARLY THURSDAY MORNING.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 20.4  
  FEET ON FEB 1 2009.

$$
CMC
833 
WGUS83 KLMK 020034
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
734 PM EST TUE MAR 1 2011

...THE FLOOD WARNING HAS EXPIRED FOR THE FOLLOWING RIVERS IN 
KENTUCKY...
 
  DRAKES CREEK  ALVATON

AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...WARREN.
 
ADDITIONAL INFORMATION IS AVAILABLE AT 
WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE).

NO FURTHER STATEMENTS WILL BE ISSUED.

&&

KYC227-020104-
/O.EXP.KLMK.FL.W.0012.000000T0000Z-110302T0025Z/
/ALVK2.1.ER.110301T0436Z.110301T1145Z.000000T0000Z.NO/
734 PM EST TUE MAR 1 2011

THE FLOOD WARNING HAS EXPIRED FOR
  THE DRAKES CREEK NEAR ALVATON.
* AT  6:45 PM TUESDAY THE STAGE WAS 19.3 FEET. 
* FLOOD STAGE IS 22.0 FEET.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Feb 28, 5:38 PM CST, 4 hours 1 minute earlier.

Area forecast discussion, Feb 28, 5:38 PM CST, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
638 PM EST MON FEB 28 2011

...UPDATED AVIATION DISCUSSION...

.SHORT TERM (TONIGHT AND TUESDAY)...

THE FAST MOVING 500MB TROUGH RESPONSIBLE FOR SEVERE WEATHER AND
SOAKING RAINS EARLIER THIS MORNING WILL QUICKLY SCOOT ACROSS THE
APPALACHIANS AND THE MID ATLANTIC STATES BY TUESDAY MORNING. RAIN
EARLIER TODAY BROUGHT WIDESPREAD 1 1/2 TO 2 INCH RAINS CENTERED
ACROSS THE SOUTHERN BLUEGRASS AND THE LAKE CUMBERLAND AREA.

HIGH PRESSURE NOW OVER THE UPPER MIDWEST WILL SETTLE OVER THE LOWER
OHIO VALLEY BY EARLY TUESDAY. SUBSIDENCE AND A MUCH DRIER AIRMASS
WILL PROMOTE PRETTY ROBUST CLEARING BY TUESDAY MORNING.

FOR THE REST OF THIS AFTERNOON AND EVENING...ANY LINGERING RAIN WILL
MOVE EAST OF THE BLUEGRASS AND LAKE CUMBERLAND REGIONS BY EARLY
EVENING. SOME VERY LIGHT PRECIPITATION ASSOCIATED WITH A MID LEVEL
DEFORMATION ZONE ON THE BACKSIDE OF THIS SYSTEM MAY LINGER ACROSS
OUR SOUTHERN COUNTIES THROUGH THE EARLY EVENING HOURS. BRISK NORTH
WINDS AROUND 15 MPH WITH HIGHER GUSTS WILL DIMINISH RAPIDLY BY LATE
EVENING AS HIGH PRESSURE BUILDS TOWARDS THE AREA.

EXPECT MOSTLY SUNNY SKIES WITH LIGHT EAST WINDS TUESDAY. HIGHS WILL
RANGE FROM THE MID TO UPPER 40S ACROSS THE NORTHERN BLUEGRASS AND
SOUTHEASTERN INDIANA...TO THE LOWER 50S NEAR BOWLING GREEN.

.LONG TERM (TUESDAY NIGHT - MONDAY)...

QUIET WEATHER WILL PREVAIL FOR MUCH OF THE WORK WEEK WITH ZONAL FLOW
ALOFT AND HIGH PRESSURE MOVING THROUGH THE TENNESSEE VALLEY AND
GREAT LAKES. TEMPERATURES WILL BE SLIGHTLY WARMER THAN NORMAL FOR
THIS TIME OF YEAR. NOT MUCH IN THE WAY OF CLOUDINESS TUESDAY NIGHT
THROUGH THURSDAY...MAY NEED TO WATCH FOR SOME PATCHY FOG WEDNESDAY
MORNING IN THE USUAL FOG PRONE SPOTS.

MORE ACTIVE WEATHER IS ON TAP BY THE WEEKEND. BY FRIDAY MORNING HIGH
PRESSURE WILL BE CENTERED OVER NEW ENGLAND WITH RIDGING REACHING
BACK TO THE GULF COAST STATES. MOISTURE WILL STREAM NORTH INTO THE
OHIO AND TENNESSEE VALLEYS AHEAD OF A WEAK TROF EXTENDING FROM THE
GREAT LAKES TO TEXAS. A FEW SHOWERS MAY POP UP IN THIS MOIST FLOW
FRIDAY BUT MOST OF THE ACTIVITY WILL REMAIN OFF TO OUR NORTHWEST
CLOSER TO THE TROF.

FRIDAY NIGHT LOW PRESSURE WILL DEVELOP OVER THE MID-MISSISSIPPI
VALLEY AND HEAD NORTHEAST UP THE FRONT TO OUR WEST...INCREASING OUR
SHOWER AND THUNDERSTORM CHANCES BUT STILL KEEPING THE BULK OF THE
ACTIVITY TO OUR WEST AND NORTH.

ON SATURDAY THE LOW WILL MOVE INTO THE EASTERN GREAT LAKES AND WILL
FINALLY PULL THE COLD FRONT THROUGH OUR REGION. AS A RESULT SATURDAY
LOOKS TO BE THE WETTEST DAY OF THE FORECAST. INSTABILITY ON SATURDAY
IS NOT PARTICULARLY IMPRESSIVE HOWEVER LOW LEVEL WIND FIELDS AND LOW
LEVEL SHEAR ARE FORECAST TO BE QUITE STRONG AND WE SHOULD BE NEAR A
CYCLONICALLY CURVED ENTRANCE REGION OF AN UPPER JET STREAK...SO SOME
STRONG STORMS MAY OCCUR WITH THIS FRONTAL PASSAGE. WILL HAVE TO KEEP
AN EYE ON IT.

BEGINNING SATURDAY NIGHT THE ECMWF DEVELOPS A NEW LOW ALONG THE
FRONT AND DEEPENS IT RAPIDLY AND SIGNIFICANTLY AS THE MODEL SHOOTS
THE LOW UP THE LENGTH OF THE APPALACHIANS. THIS SOLUTION HAS LITTLE
IF ANY SUPPORT FROM OTHER MODELS AND ENSEMBLE MEANS SO WILL LEAN
AWAY FROM THE ECMWF AND MORE TOWARDS THE GFS/GFS ENSEMBLE MEAN/GEM
ENSEMBLE MEAN. GIVEN THAT...WILL HAVE THE SHOWERS EXIT TO THE EAST
SATURDAY NIGHT WITH DRY WEATHER SUNDAY AND MONDAY AS A WEAK
NORTH-SOUTH SURFACE RIDGE MOVES IN.

&&

.AVIATION (00Z TAF ISSUANCE)...

A TIGHT SFC PRESSURE GRADIENT EXISTS OVER THE REGION THIS EVENING AS
WE SIT IN BETWEEN LOW PRESSURE TO OUR SE AND HIGH PRESSURE TO OUR
WEST.  THE HIGH PRESSURE CENTER WILL MOVE JUST TO OUR NORTH BY
TOMORROW MORNING ALLOWING THE PRESSURE GRADIENT TO RELAX AND WINDS
TO DECLINE OVERNIGHT.  AS THE HIGH PRESSURE CENTER MOVES OVERHEAD
AND THEN TO OUR NE BY TOMORROW EVENING...WINDS WILL VEER FROM NORTH
THIS EVENING TO NE BY EARLY MORNING TO SE BY TOMORROW AFTERNOON.

THE LOW MVFR CLOUDS CURRENTLY OBSERVED OVER LEX AND BWG SHOULD MOVE
SOUTH OF THESE TAF SITES OVER THE NEXT FEW HOURS RESULTING IN VFR
FLIGHT CONDITIONS FOR THE REST OF THE TAF PERIOD.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM........JSD
LONG TERM.........13
AVIATION..........AML
Hazardous weather outlook, Feb 28, 8:30 PM CST, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
930 PM EST MON FEB 28 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-020230-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
930 PM EST MON FEB 28 2011 /830 PM CST MON FEB 28 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A COLD FRONT WILL SWEEP THROUGH THE DISTRICT ON SATURDAY AND WILL
BRING THUNDERSTORMS ALONG WITH IT. THOUGH IT IS STILL QUITE FAR
OUT IN THE FORECAST...IT DOES APPEAR THAT STRONG TO SEVERE STORMS
MAY ACCOMPANY THE FRONT SO BE SURE TO KEEP UP WITH THE LATEST
FORECASTS AND STATEMENTS REGARDING THIS WEEKEND STORM SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

13/AML

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 3:28 AM CSTRiver Flood WarningLMKHardin, Nelson54 hr
Mar 1, 7:43 AM CSTRiver Flood WarningLMKBourbon6 hr

Nearby

River Flood Warnings in Kentucky, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.